Hail, Ford
- When
- April 19, 1:50 PM CST
- Where
- Ford County, 6 mi W of Bloom
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.483, -100.017
11 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 19, 1:20 AM CST, 12 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 220 AM CDT SAT APR 19 2003 DAYS 1-2... CONVECTION THIS MORNING DEVELOPING ALONG RETREATING DRY LINE WHICH WAS WORKING ITS WAY INTO OUR EASTERN MOST CWA. HAVILAND AND LAMONT PROFILERS BOTH NOW SHOWING WINDS BACKING TO THE S AND BEGINNING TO INCREASE SUGGESTING MODELS ARE ON THE RIGHT TRACK WITH STRENGTHENING LLJ AND AS A RESULT CONVECTION CONTINUING TO DEVELOP THROUGH DAYBREAK ALONG THE NOSE OF THE LLJ JUST NORTH OF OUR BOUNDARY OUR SE CWA. THEREFORE HAVE BUMPED POPS IN OUR SE INTO THE CATEGORICAL RANGE. WITH ELEVATED CAPE VALUES IN EXCESS OF 2500 J/KG AND SHEAR PROFILE HAIL APPEARS TO BE THE MAIN THREAT THIS MORNING WITH ISOLATED STRONG WINDS. 85H CONV AND INSTAB REMAIN IN PLACE THROUGH MUCH OF THE DAY, ESPECIALLY IN THE SE AS MAIN UPPER TROF CROSSES OUT OF THE TX PANHANDLE INTO SRN KS. SEVERE WEATHER POTENTIAL HOWEVER NOT LOOKING AS GOOD AS THIS MORNING AS SHEAR WEAKENS AND BEST INSTAB AND LIFT SHIFTS SOUTH INTO OKLAHOMA. DEEPENING LOW TO OUR SOUTH IN RESPONSE TO THE APPROACHING SYSTEM TODAY WILL ALSO STRENGTHEN THE PRESSURE GRADIENT OVER THE CWA. THEREFORE CURRENT WIND FORECAST STILL LOOKING REASONABLE SO NOT EXPECTED TO CHANGE MUCH HERE. TONIGHT THIS SYSTEM SLIDES TO OUR EAST AND WILL KEEP THE TREND OF TAPERING PCPN FROM WEST TO EAST. N/NW WINDS BEGIN TO SUBSIDE AS SKIES CLEAR. WITH DECREASING WINDS AND DRYER AIR MOVING INTO SW KS CURRENT FORECAST LOOKS ON TRACK WITH LOWS BELOW GUIDANCE. DAYS 3-7... SHORT TERM CONCERNS HAVE LIMITED DETAILED EXAMINATION OF THE LATER PERIODS. QUICK LOOK HOWEVER SUGGESTING AS SFC HIGH BUILDS INTO THE PLAINS ON MONDAY, NW DOWNSLOPE FLOW STARTS TO DEVELOP. AS A RESULT WILL TWEAK TEMPS UP BOTH MONDAY AND TUESDAY AS UPPER LVL S/W RIDGE BUILDS INTO, THEN ACROSS THE PLAINS. OTHERWISE NO CHANGES TO THE LATER PERIOD PLANNED. .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 57 39 65 41 / 70 40 00 00 GCK 54 38 65 39 / 50 10 00 00 EHA 54 36 68 40 / 40 20 00 00 LBL 57 38 67 41 / 50 40 00 00 HYS 57 42 60 39 / 80 20 00 00 P28 65 42 64 44 / 90 60 00 00 .DDC WATCHES/WARNINGS/ADVISORIES... KS...SEVERE THUNDERSTORM WATCH UNTIL 8 AM (13UTC) FOR KSC007-033-047- 097-151-185 18
KSZ030-031-043>046-061>066-074>081-084>090-201000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 115 PM CDT SAT APR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OVER SOUTHWEST KANSAS TODAY. LATER THIS AFTERNOON, A FEW STRONG TO SEVERE STORMS COULD MOVE INTO THE REGION FROM THE SOUTHWEST. THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH AND EAST OF A MEADE TO BUCKLIN TO PRATT LINE. THE SEVERE STORMS SHOULD BE ISOLATED, BUT COULD BE CAPABLE OF PRODUCING LARGE HAIL, DAMAGING WINDS, AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE SOUTH AND EAST OF A MEADE TO BUCKLIN TO PRATT LINE. 26
The Dodge City radar (KDDC), 31 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
11 hail. Local standard time, as filed.
Several windows were broken.
The hail covered the ground.
The hail piled into 3 inch deep drifts. Several cars slid off the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353328, 5353329, 5353330, 5353331, 5353332, 5353411, 5353412, 5353413, 5353414, 5353415, 5353416.